Can taking Birth Control change the smell of your vagina?
I've been taking birth control for awhile now. For a little over a year ive been taking Alesse. I recently noticed my smelling different down there. I think it's a really bad smell, and didn't know if it's from the pills. I've never had this smell from any other pills i've taken, but Alesse is the only pill ive ever taken to actually work. Any thoughts? I'm actually thinking of getting on the shot, but not too sure yet.
You may have bv it causes a bad smell...I was on Alesse for a year and everything went wrong with my body, I had more yeast infections than I've ever had in my life and hot flashes, trouble sleeping I gained like 15 pounds on it and I had a bunch of other side effects. So I stoped the pill and got a copper IUD. If you are having problems with bc pills, then don't do the Shot it would be triple what you have on the pills. Go with something milder like the nuvaring or an IUD. I absolutely love my IUD except for the extra cramping and mid cycle spotting. But you don't have to remember to take anything and no side effects except for heavier periods.
I truly do not recomend the shot.
I use to take Alesse for maybe 4 months before I was put on generic Alesse. It never caused an odor on me so it may be an infection or something else. I have yet not encountered any problems with it. The only thing I did noticed at first was my lack of sleep for like the first few months. I would say you get that checked out.
I agree that the shot is HORRIFIC. I bled for months straight and I think I had headaches and other side effects. I'm on YAZ and its causing a bad smell now, after about a year. I haven't ever had ANY smell down there and I'm a really clean person. It freaks me out because its coming from up inside, not something you can clean. I'm going off of it TODAY!!!!
I was on the shot( Depo-provera) for about 5 years. I never had any vag smell, unless I had a bacterial infection which was once. The shot was great for me. No period, No side effects.
I had to stop because after long term use I have severe bone density loss. I'm only 28. Estrogen builds bone density. There is no estrogen in the shot. So my Dr. Put me on yasmin 24 hrs.after my first pill I had a yeast infection, it wouldn't go away with oral treatment, or over the counter treatment, so I switched to Alese the generic brand. I've had wicked side effects one being my vagina smells different, not bad exactly but there is a smell and taste difference. I suspect it may be all the hormones & my cycle is coming back. If I haven't ovulated or had a period in 5 years, it would stand to reason that my uterus was even working to create secretions or scents. I've stopped taking the pill, I cant handle the side effects they are debilitating. I don't have any infections I made sure. I've been of the pill for a week now. I guess I'll see if my vaginal scent goes back to normal that scent being no scent. I hope so.
I wouldn't recomend the shot. I've been on it for a year now and lost 1/2 of my hair. Its so thin and my head is so sensative I can't even brush my hair and can rarely straighten it. And I have the same problem with a weird vaginal smell. It happens a week after I get my shot and a week to two weeks before its due, and I'm very clean as well. I haven't gained much weight but it makes me have weird sleeping patterns. I'm getting the iud hopefully this month. Good luck finding what works for you :>
Hi everyone. I am so glad i found this site as i have had that vaginal smell that lingers even after showering since i started on YAZ almost a year ago. I have also had a headache that starts every afternoon approx. 6-8 hours before i takr my YAZ. I dont know if it is related to the pill but seems to me like a "hormone" headache. I have howeve, found YAZ to be the best pill yet in terms of the little or should i say minor side effects. Every single pill i have tried in the past has immediatly bloated me up, darkened my mood and decreased my libido to the poin where i just stopped taking them all and gave up on birth controll.
YAZ is efficient in that your period should only last about 4 days but i have had problems in recent months where my period was heavy ( although not nearly as heavy as while not on it) and lasting almost 7 days. This may be just my stupid body but i wondered if there was anyone out there who knows of a pill similar to YAZ in its hormone makeup that could be a good alternative?
Hope to hear from someone soon and goodluck with your nanies ladies.
i was on yazmin for 3 months and it made me sick like a dog :( i will never forget the constant nausea and motion sickness feeling. it was terrible. now i am on levlin ED and although i dont feel sick anymore, this pill makes you gain weight which ive gained 5 kilos and its only recently occurred to me that the smell from my vagina is caused by the pill. i never ever used to smell but now since ive been on the LED for a year i get really self conscious about it. i shower at night and the smell disppears and then in the morning its back and i shower again. i refuse to let my boyfriend go down on me unless i shower first. i tried using wipes but they dont work. i think the best thing to do would be to go to the doctor. thats what i plan to do. i wouldnt take the shot because while the pill is tried and tested and recommended, the shot to me sounds more risky and could have worse side effects for you. at least you can stop taking the pill but a shot stays in your body.
The smell will be Bacterial Vaginosis which has nothing to do with the pill. It is so common. It happens because your good bacteria (lactobacilli) have died off and bad bacteria have replaced it, their byproduct smells fishy. Lactobacilli are sensitive to high pH levels. shampoos, shower gels, sperm, water, saliva, lube, period blood can be high pH and can cause it. You need to use something to kill off the anaerobic bacteria. (go to clinic or doctor or pharmacy.
im on yazmin since january and what ive realized it that it changed the colour of a vaginal discharge and lately it smells exactly like the pill which i dont like and ive actually lost my sex drive i dont get turned on any more
I honestly don't know which birth control I'm using, my mom keeps up with that but I have been taking the same birth control for over a year and generally had the same smell and about 2 months ago I had to get off for about a month then got back on it and as of last month I've had a totally different smell and idk if it's normal or not but I'm afraid my boyfriend will smell it and ask if it's okay kinda freaks me out because I'm only 18
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.